Excessive Heat, Archer
- When
- June 26, 10:00 AM CST to 8:00 PM CST
- Where
- Archer forecast zone
- Reported by
- AWOS
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Hot temperatures and high humidity combined to create dangerous heat indices (exceeding 110-degrees) across western-north Texas during the afternoon/evening of the 26th through 28th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Hot temperatures and high humidity combined to create dangerous heat indices (exceeding 110-degrees) across western-north Texas during the afternoon/evening of the 26th through 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 5:05 AM CST, 4 hours 55 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
605 AM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 342 AM CDT Wed Jun 26 2024
Thunderstorms across Northeast Oklahoma may clip east central
into southeast Oklahoma as they move southward this morning.
Otherwise, dangerously hot conditions are expected once again
across Oklahoma and north Texas. A boundary will advance southward
and will be located near I-40 during the afternoon with weak
surface confluence. Unfortunately, no noticeably cooler air mass
is expected behind this boundary. Temperatures may actually be a
little higher along and ahead of the boundary as 850 mb
temperatures are progged to be higher than yesterday.
As a result, forecast highs range from the upper 90s to upper
100s deg F. Combined with dew points in the low to mid 70s deg F,
dangerous heat indices from 105 to 115 deg F are expected. In
addition, winds will be lighter than yesterday, so the wet bulb
globe temperature risk has a high probability to reach the extreme
risk category. In the extreme risk category, working or
exercising in direct sunlight will stress your body in about 15
minutes. Opted to expand to Excessive Heat Warning farther north
to include the Oklahoma metro and points to the east given higher
confidence that heat indices will reach 110 deg F or higher in
this area.
While synoptic-scale ascent appears nebulous, confluence along
the boundary and daytime heating may be sufficient for isolated
thunderstorms in an uncapped atmosphere (which is in agreement
with some convective-allowing and parameterized models). The area
to watch development for would be near or just south of the
boundary during the late afternoon and evening hours with a 20 to
30% chance. If thunderstorms develop, damaging wind gusts are
possible given the large downdraft CAPE (~1600 J/kg). Large hail
is also possible given the deep buoyancy, weak low-level shear,
and modest effective bulk layer shear. Additional thunderstorms
may also move in from the Texas panhandle later in the evening
hours.
Mahale
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 342 AM CDT Wed Jun 26 2024
Thursday-Friday: The mid-level ridge will become elongated west-
to-east across the southern half of the United States with
northern Oklahoma on the southern periphery of stronger mid-level
flow. The remnants of thunderstorm complexes may approach northern
Oklahoma Thursday night into Friday morning and Friday night in
Saturday morning. While the most intense part will likely stay to
the north, some thunderstorms with strong winds may make into
Oklahoma.
Saturday-Sunday: A mid-level trough will move across the Great
Lakes region with a trailing cold front advancing southward across
the Plains. The cold front will bring a chance for showers and
thunderstorms with the highest chance across northern Oklahoma
late Saturday into Sunday morning.
There remains uncertainty/ensemble spread on how far south the
cold front will advance and the magnitude of the cool down for
Sunday. Probabilistic guidance has a 10 to 15 deg F range for
high temperatures on Sunday (using the 10th and 90th percentiles).
The magnitude of the cool down may end up being highly dependent
on the amount of precipitation and cloud cover. Currently, the
most likely scenario is northern Oklahoma seeing highs in the
upper 80s to low 90s and western north Texas/southern Oklahoma
seeing highs in the upper 90s and low 100s deg F.
Monday-Tuesday: Any cool down will likely be brief as
temperatures are forecast to rise early next week with a
strengthening mid-level ridge and attendant low-level thermal
ridge.
Mahale
&&
.AVIATION...
(12Z TAFS)
Issued at 603 AM CDT Wed Jun 26 2024
As a front meanders into northern Oklahoma, east to northeasterly
winds will fill in behind it to the north. This front is expected to
stall around I-40 by early afternoon. Additional thunderstorms are
possible this afternoon and evening, but confidence is too low for
mention in the TAFs at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 102 75 97 79 / 20 10 10 0
Hobart OK 106 75 103 81 / 30 30 0 0
Wichita Falls TX 105 78 103 81 / 10 20 0 0
Gage OK 102 73 101 79 / 0 20 10 20
Ponca City OK 99 71 94 78 / 10 10 10 10
Durant OK 99 75 97 78 / 20 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for OKZ004>017-021-022.
Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
evening for OKZ018>020-023>048-050>052.
TX...Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
evening for TXZ083>090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...14Hazardous Weather Outlook National Weather Service Norman OK 406 AM CDT Wed Jun 26 2024 OKZ004>048-050>052-TXZ083>090-270915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 406 AM CDT Wed Jun 26 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... The combination of heat and humidity will lead to dangerous heat index values of 105 to 115 degrees. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There is a chance of thunderstorms late this afternoon into the evening, primarily across the southern half of Oklahoma and adjacent parts of north Texas. The most intense thunderstorms could become strong to severe with a threat for damaging wind gusts and large hail. Additional thunderstorms may approach from the west late tonight into the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat... The combination of heat and humidity will lead to heat index values of 105 to 110 degrees across most areas through Saturday. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There are chances for thunderstorms across parts of northern Oklahoma Thursday and Friday. There are higher chances of thunderstorms during the upcoming weekend, especially across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Special Weather Statement
National Weather Service Norman OK
918 AM CDT Wed Jun 26 2024
OKZ043-047-048-261445-
Coal OK-Atoka OK-Johnston OK-
918 AM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of east central
Johnston, southwestern Coal and west central Atoka Counties through
945 AM CDT...
At 918 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving south at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atoka, Wapanucka, Tushka, Olney, Clarita, and Boggy Depot Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3448 9645 3453 9631 3432 9612 3425 9641
TIME...MOT...LOC 1418Z 342DEG 28KT 3443 9637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TLSpecial Weather Statement
National Weather Service Norman OK
920 AM CDT Wed Jun 26 2024
OKZ032-043-261445-
Coal OK-Hughes OK-
920 AM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of northeastern Coal
and southern Hughes Counties through 945 AM CDT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Stuart, moving south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allen, Calvin, Stuart, Gerty, and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3470 9640 3493 9641 3492 9642 3499 9642
3495 9609 3469 9609
TIME...MOT...LOC 1420Z 342DEG 27KT 3486 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TLSpecial Weather Statement
National Weather Service Norman OK
921 AM CDT Wed Jun 26 2024
OKZ032-043-261445-
Coal OK-Hughes OK-
921 AM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of northeastern Coal
and southern Hughes Counties through 945 AM CDT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Stuart, moving south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allen, Calvin, Stuart, Gerty, and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3470 9640 3493 9641 3492 9642 3499 9642
3495 9609 3469 9609
TIME...MOT...LOC 1420Z 342DEG 27KT 3486 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TLSpecial Weather Statement
National Weather Service Norman OK
937 AM CDT Wed Jun 26 2024
OKZ032-043-048-261515-
Coal OK-Atoka OK-Hughes OK-
937 AM CDT Wed Jun 26 2024
...Strong thunderstorms will impact portions of northeastern Coal,
northeastern Atoka and south central Hughes Counties through 1015 AM
CDT...
At 937 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Ashland to 5 miles southeast of
Kiowa. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stringtown, Wardville, Daisy, Atoka Reservoir, Redden, Chockie, and
northern McGee Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9578 3436 9578 3443 9608 3482 9627
3478 9609 3468 9609 3468 9589 3459 9588
3459 9567 3451 9567
TIME...MOT...LOC 1437Z 331DEG 33KT 3476 9616 3468 9582
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TLPreliminary Local Storm Report
National Weather Service Norman OK
957 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tstm Wnd Dmg 6 NW Edmond 35.71N 97.55W
06/25/2024 Oklahoma OK Public
Social media image showing multiple power
poles snapped. Radar estimated time.
&&
MDUSpecial Weather Statement
National Weather Service Norman OK
1045 AM CDT Wed Jun 26 2024
OKZ048-261615-
Atoka OK-
1045 AM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of southeastern Atoka
County through 1115 AM CDT...
At 1045 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Kellond, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Darwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 9594 3420 9597 3434 9578 3416 9578
TIME...MOT...LOC 1545Z 324DEG 33KT 3423 9582
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TLThe national radar mosaic for the moment the first event began.
8 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190624, 1190625, 1190627, 1190628, 1192498, 1192499, 1192500, 1192501.